Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Caught between 2 opinions
Oct 5, 2001

First of all thank you for your website. I have been on a treatment of Sustiva and Crixivan for five years. T-cells are 700, VL has been undetectable for four years. I relocated to a new city and met with a new doctor who suggests that I change this combination to just Combivir. I was very excited to think of not dealing with the side effects of the Sustiva (Depression, lack of concentration, still to this day.) My former doctor feels strongly against such a drastic and less potent change. Would it be unwise to ease up on the potency of the medications, just to give my body a rest? I have tolerated crixivan pretty well (no kidney stones yet), should I just switch out the Sustiva? I don't know what opinion to go with?!?!

Response from Dr. Young

Thanks for your question.

I hope that I am understanding your question. Your doctor is suggesting switching from EFV/IDV to just Combivir (ZDV/3TC)?

This would be highly unrecommended. There is substantial data that says that dual nucleoside therapies are typically not potent enough to keep virus suppressed (see the ACTG 343 clinical trial, for example).

It might be reasonable to use Combivir in place of either efavirenz or indinavir, but not both.

Another alternative (that does have clinical trials support) would be to switch to Trizivr (ZDV/3TC/abacavir) in place of your current regimen.

I would advise you to clarify your doctor's opinion before making the proposed switch. BY



Previous
Re: ADDING 1 REGIME
Next
Late treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement